Georgia, 2006Hail and Damaging Wind in Georgia, May 5, 2006
May 5, 2006 · NWS FFC · 2 events in 1 county or zone
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 5, 10:40 AM EST, 5 hours 48 minutes earlier.
Area forecast discussion, May 5, 10:40 AM EST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 AM EDT FRI MAY 5 2006
.UPDATE...
SFC LOW OVER NORTHEAST ALABAMA WITH ASSOCIATED COLD FRONT
STRETCHING ACROSS NORTH GEORGIA...SPREADING WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS INTO WESTERN SECTS OF THE COUNTY WARNING
AREA AT THE MOMENT AND EXPECT THIS TREND TO CONTINUE WITH SHOWERS
AND THUNDERSTORMS BECOMING WIDESPREAD ACROSS MUCH OF THE COUNTY
WARNING AREA THIS AFTERNOON. CURRENT FORECAST SEEMS TO COVER
SITUATION WELL AND THE ONLY ANTICIPATED CHANGE IS TO DROP ANY
REFERENCE TO MORNING.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
SLOW MOVING COLD FRONT ENTERING N GA LOOKS TO EVENTUALLY FALL INTO
SURFACE TROUGH OVER CENTRAL GA. SURFACE LOW PRESSURE TO THE WEST
LOOKS TO MOVE ALONG FRONT AND ACROSS THE AREA LATER TODAY AND
TONIGHT...DRIVEN BY SHORT WAVE ENERGY. THIS WILL CAUSE INCREASING
CHANCES FOR SHOWERS AND STORMS TODAY WITH A RISK FOR STORMS TO BE
SEVERE. PRECIP SHOULD BE ON THE EAST SIDE OF THE AREA TO START
TONIGHT AND EXIT DURING THE EVENING. FRONT LOOKS TO MOVE TO S
GA SATURDAY MORNING WITH A DRIER AIRMASS OVER THE AREA TO START.
FRONT LOOKS TO BE STATIONARY SATURDAY AND DRIFT N SATURDAY NIGHT
WITH MOISTURE INCREASING OVER THE AREA BY DAYS END SATURDAY.
SATURDAY LOOKS RAIN FREE WITH SOME INCREASE IN PRECIP CHANCES
SATURDAY NIGHT.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
SUNDAY LOOKS TO BE GOING DOWN HILL AS PRECIP CHANCES GO UP WITH A
FRONT DRAPED ACROSS THE AREA AND LOW PRESSURE DEVELOPING OVER THE
LOWER MS VALLEY PUMPING IN MOISTURE. PRECIP CHANCES LOOK TO DECREASE
LATE MONDAY AS LOW PRESSURE MOVES ACROSS. NEXT BEST CHANCE FOR
PRECIP LOOKS TO BE WEDNESDAY INTO THURSDAY AS LOW PRESSURE AND
ANOTHER FRONT MOVE TO THE AREA. TEMPERATURES LOOK TO BE CLOSE TO
SEASONAL NORMALS.
&&
.AVIATION...
MAIN CONCERN THROUGH THIS EVENING IS CHC FOR TSRA. ISOLATED
ACTIVITY THIS MORNING SOUTH OF KATL SHOULD DIMINISH. HOWEVER...
COLD FRONT TO BECOME BETTER DEFINED TODAY AND EXPECT SCT TO NUMEROUS
COVERAGE OF SHRA/TSRA AFTER 18Z ACROSS MUCH OF CENTRAL 1/3RD OF GA
INCLUDING KATL VCNTY. EXPECTED COVERAGE NOT QUITE HIGH ENOUGH FOR
PREVAILING TSRA SO TEMPO PROB SEEMS IN ORDER AT MOST PLACES.
SHRA/TSRA SHOULD MOVE OUT OF THE AREA BY 02Z. CIGS/VSBYS SHOULD STAY
AT OR ABOVE 4000FT/6SM TODAY BUT COULD BRIEFLY DROP TO 2500FT/1SM IN
HEAVIER TSRA. WINDS WILL REMAIN WSW (240-260) TODAY SOUTH OF FRONT
BEFORE BECOMING WNW OR NW (290-310) THIS EVENING AS FRONT SLIDES
SOUTH. OVERNIGHT...SHOULD SEE JUST ENOUGH GRADIENT BEHIND FRONT TO
KEEP SPEEDS UP AND FOG AT BAY. AT TYPICAL COOL/LOW SPOTS SUCH AS
KFTY...KMCN...COULD SEE SOME 3-5SM BR...OR LOWER WHERE HEAVIER RAIN
OCCURS.
SNELSON
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 76 59 80 62 / 80 20 5 20
ATHENS 78 58 81 60 / 80 30 5 20
GAINESVILLE 77 59 79 60 / 100 40 10 20
ROME 76 57 82 59 / 80 10 10 20
COLUMBUS 81 65 84 65 / 60 10 5 20
MACON 83 60 84 61 / 70 30 5 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BDL
Hazardous weather outlook, May 5, 11:48 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 PM EDT FRI MAY 5 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1248 PM EDT FRI MAY 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS MAINLY CENTRAL AND SOUTH GEORGIA.
.SYNOPSIS...
A WEAK SURFACE LOW OVER NORTH CENTRAL ALABAMA WILL SLOWLY MOVE
EASTWARD ALONG A STATIONARY FRONT STALLED ACROSS NORTH GEORGIA THIS
AFTERNOON AND EVENING.
.PRIMARY HAZARDS...
THUNDERSTORMS THAT REACH SEVERE LIMITS COULD PRODUCE DAMAGING
WINDS...LARGE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THE MORE
FAVORABLE AREA FOR ISOLATED SEVERE THUNDERSTORMS WILL BE GENERALLY
ALONG AND SOUTH OF A LA GRANGE TO AUGUSTA LINE BETWEEN 1 PM AND 9 PM
TODAY.
.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND MODERATELY
UNSTABLE AIRMASS SOUTH OF A FRONTAL BOUNDARY STALLED ACROSS NORTH
GEORGIA TO PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. ALTHOUGH HIGH TEMPERATURES THIS AFTERNOON WILL NOT BE AS
HIGH AS YESTERDAY...THE MOST UNSTABLE CAPE VALUES MAY REACH 1500
DURING MAX HEATING...AND THEREFORE COULD SUPPORT THE DEVELOPMENT OF
ISOLATED SEVERE STORMS. HOWEVER...VERTICAL WIND SHEAR PROFILES ARE
EXPECTED TO REMAIN FAIRLY WEAK WHICH WOULD INHIBIT WIDESPREAD SEVERE
STORM DEVELOPMENT. THE UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE
REGION AFTER 9 PM THIS EVENING. THIS COUPLED WITH LOSS OF AFTERNOON
HEATING WILL END THE THREAT FOR ISOLATED SEVERE WEATHER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY AS WELL AS
WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 5, 2:15 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT FRI MAY 5 2006
GAZ061-051945-
315 PM EDT FRI MAY 5 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS TO 40
MPH IN HANCOCK COUNTY UNTIL 345 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES WEST OF POWELTON TO SPARTA...
MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
EAST. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS
THROUGH 345 PM EDT.
16
Special weather statement, May 5, 2:24 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT FRI MAY 5 2006
GAZ085-052000-
324 PM EDT FRI MAY 5 2006
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN JOHNSON COUNTY
UNTIL 400 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF SPANN...MOVING EAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS JOHNSON COUNTY.
15
Special weather statement, May 5, 2:28 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT FRI MAY 5 2006
GAZ098-052000-
328 PM EDT FRI MAY 5 2006
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TREUTLEN COUNTY
UNTIL 400 PM EDT...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOTHAIR...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TREUTLEN
COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SOPERTON.
15
Special weather statement, May 5, 2:42 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT FRI MAY 5 2006
GAZ086-052015-
342 PM EDT FRI MAY 5 2006
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN NORTHERN EMANUEL
COUNTY UNTIL 415 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUNDALE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS THE
NORTHERN PORTION OF EMANUEL COUNTY. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE BLUNDALE AND SUMMERTOWN.
15
Special weather statement, May 5, 2:45 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT FRI MAY 5 2006
GAZ076-052015-
345 PM EDT FRI MAY 5 2006
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING
IN JEFFERSON COUNTY UNTIL 415 PM EDT...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WRENS TO 5 MILES SOUTHWEST OF
BARTOW...MOVING NORTHEAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS JEFFERSON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.
15
Special weather statement, May 5, 4:12 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT FRI MAY 5 2006
GAZ096-097-109-052145-
512 PM EDT FRI MAY 5 2006
...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS AND HALF INCH
HAIL IN EXTREME NORTHERN DODGE...EASTERN BLECKLEY AND WESTERN
LAURENS COUNTIES UNTIL 545 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTH OF CHESTER...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 OR 50
MPH AS IT MOVES FROM THE CHESTER AREA INTO WESTERN LAURENS COUNTY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DEXTER. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
15
Hail, Laurens
- When
- May 5, 4:28 PM EST to 4:49 PM EST
- Where
- Laurens County, 3 mi WSW of Dexter
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.417, -83.100
The Laurens County Emergency Management Director reported quarter-sized hail in Rentz and penny-sized hail near the Dodge county line west of Dexter.
Thunderstorm Wind, Laurens
- When
- May 5, 4:36 PM EST to 4:40 PM EST
- Where
- Laurens County, Dudley
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.533, -83.067
The Laurens County Emergency Management Director reported that four trees were blown down.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 5 to 6, 20061 injured · $6.8 million · F2 · 37 events
- Tornadoes and Flash Flood in Texas, May 5, 2006$5.1 million · F1 · 39 events
- Tornadoes and Hail in Texas, May 5, 2006$250,000 · F2 · 25 events
- Tornadoes and Hail in Texas, May 5, 20061 injured · $965,000 · F0 · 19 events
- Tornadoes and Flash Flooding in Texas, May 5 to 6, 2006$100,000 · F0 · 19 events
- Damaging Winds in South Carolina, May 5, 2006$6,000 · 50 kt wind · 4 events
- Hail in Texas, May 5, 20062.5 in hail · 4 events
- Hail and Damaging Winds in South Carolina, May 5, 200660 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, May 5, 20061.75 in hail · 3 events
- Hail and Damaging Wind in North Carolina, May 5, 200650 kt wind · 3 events
- Damaging Winds in Georgia, May 5, 200660 kt wind · 2 events
- Damaging Winds in Georgia, May 5, 2006$2,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512757, 5512824.